MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SOFT TISSUE PROTECTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SOFT TISSUE PROTECTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR101092
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
For the reported failure mode binding of the bone screw to the tissue protector is primarily due to tissue being wrapped around the threads.However, initial pin misalignment, bending of the screws, and misuse of the tissue protector can also be contributing factors.
 
Event or Problem Description
It was reported that during surgery the first bone pin was inserted in femur through the tissue protector and became stuck when doctor tried to remove the protector.Tried to back out the bone pin by reversing the drill and the head of the pin snapped off into the pin driver.This left the broken pin inside the tissue protector and pin still stuck in femur.It was noticed the pin would not turn within the protector and therefore the only way for doctor to remove the pin was to turn the entire tissue protector around enough times to unthread the pin manually from the femur.Delay of 30 minutes and no patient injuries reported.
 
Additional Manufacturer Narrative
Correction: b1, b2 and h1 were updated to report type adverse event.

Brand Name
NAVIO SOFT TISSUE PROTECTOR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN
MDR Report Key9677451
Report Number3010266064-2020-00031
Device Sequence Number16844159
Product Code OLO
UDI-Device Identifier00885556628713
UDI-Public00885556628713
Combination Product (Y/N)N
Initial Reporter StateKY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPFSR101092
Device Catalogue NumberPFSR101092
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2016
Supplement Date Received by Manufacturer07/18/2016
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;